Dr. Andrew Gilbert MD Patient Reviews

  • Psychiatry New York, NY

Overall Rating

2.3
  • 6 patient ratings
  • 2 comments

2 Patient Reviews

  • Highly Satisfied
    33%
  • Satisfied
    0%
  • Neutral
    0%
  • Dissatisfied
    0%
  • Highly Dissatisfied
    67%
  • Wait Time 10 minutes
  • Easy Appointments
  • Promptness
  • Friendly Staff
  • Fair and Accurate Diagnosis
  • Bedside Manner
  • Spends Time With Patients
  • Appropriate Followup

Showing 1 - 2 reviews

1.0 of 5
October 6th, 2015
Wait time
5 minutes
Easy Appointment
Promptness
Friendly Staff
Fair and Accurate Diagnosis
Spends Time with Patients
Appropriate Follow-up
Dr. Gilbert is a caring and compassionate physician as well as an excellent diagnostician. He has helped our son overcome seemingly impossible obstacles, and for that we will be eternally grateful.
Was this review helpful? Yes No

1.0 of 5
March 10th, 2015
Does Not Warn of Side Effects/Wrong Diagnosis
Wait time
15 minutes
Easy Appointment
Promptness
Friendly Staff
Fair and Accurate Diagnosis
Spends Time with Patients
Appropriate Follow-up
I saw Dr. Gilbert a few years ago for issues that began postpartum. First off, he never ruled out all of the potential physical causes of my symptoms, which in my case proved disastrous because my symptoms were actually caused largely by a hormonal imbalance that, if properly diagnosed, could have been easily treated. Instead, Dr. Gilbert put me on Abilify, which actually made my condition worse because it gave me this tormenting drive to kick my legs all the time which kept me from sleeping. I now know that this condition is called akathisia and can be permanent (it still comes back sometimes for me). Rather than warning me about the akathisia and taking me off the Abilify immediately, however, he assured me that this side effect was nothing and that if I just stayed on the drug it would help me soon. I did, unfortunately, stay on the Abilify, and when it caused me to suddenly gain 20 pounds Dr. Gilbert also claimed that that was not the Abiify, even though weight gain is a well-known side effect of Abilify and I am normally one of those people who stays naturally thin. After a few months on the Abilify I finally ended up developing the first tic in my hand, which was the first symptom of a generally permanent side effect called tardive dyskinesia that causes tics in your face and hands, among other things. Dr. Gilbert downplayed the tic in my hand, however, and instead switched me from the Abilify to extremely high doses of other drugs that ended up giving me rapid, hard blinking in my eyes alternating with spasms in my eyes that make them want to involuntarily close and other additional tardive dyskinesia symptoms. This was after he specifically told me when I first started those drugs that they carried no risk of tardive dyskinesia, something I had understandable concern about after getting the first tic in my hand. Dr. Gilbert seems to see it as his job to "dupe" his patients into taking whatever drug he thinks is best for them -- even when the patient is actually reporting that the drug is not helping them -- rather than giving patients complete and balanced information so that the patient can make an informed decision themselves as to whether to risk certain horrible side effects that will be with them the rest of their lives. My life is far worse today for having ever seen Dr. Gilbert -- horrible doctor.
Was this review helpful? Yes No

Nearby Doctors

Dr. Andrew Gilbert, MD is similar to these 3 Doctors near New York, NY.